MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Model Number 400SMTXSFT0101
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2020-01059.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the lumbar artery to treat a type ii endoleak using penumbra smart coils and a non-penumbra microcatheter.During the procedure, the physician placed one smart coil into the target vessel using the microcatheter.Then, while attempting to advance the next smart coil into the microcatheter, the physician experienced resistance, and subsequently, the smart coil stopped advancing further.The physician then retracted the smart coil back into its introducer sheath.It was reported that the physician attempted to re-advance the smart coil out of its introducer sheath; however, the smart coil would not advance forward.Therefore, the smart coil was not used for the remainder of the procedure.The physician then placed two smart coils into the target vessel using the microcatheter.While attempting to advance a new smart coil out of its introducer sheath; the smart coil would not advance at all within its introducer sheath.Therefore, the smart coil was removed.The procedure was completed using a new smart coil.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10348045
Report Number3005168196-2020-01060
Device Sequence Number824682
Product Code HCG
UDI-Device Identifier00814548015163
UDI-Public00814548015163
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/08/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2025
Device Model Number400SMTXSFT0101
Device Catalogue Number400SMTXSFT0101
Device Lot NumberF95553
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2020
Initial Report FDA Received Date07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Date Report Sent to FDA01/01/2005